Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 100, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 15, 2022, 9:54 PM CDT for 4 counties in Tennessee. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2022, 9:54 PM CDT (02:54 UTC)
- Expired
- Apr 15, 2022, 10:06 PM CDT
- In force
- 12 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Crockett County, TN, Haywood County, TN, Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 52 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 7:54 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 13.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:57 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 15, 6:57 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
657 PM CDT Fri Apr 15 2022
.DISCUSSION...
Updated for aviation discussion
&&
.PREV DISCUSSION... /issued 301 PM CDT Fri Apr 15 2022/
The airmass still remains fairly dry across the Midsouth but a
warm front will surge northward across the region later this
afternoon boosting dew points back into the low to middle 60s. The
moister airmass will initially arrive along and west of the
Mississippi river, then build to the east as the pressure gradient
tightens in response to a surface low approaching from the west,
tracking along the Red River. After the warm front surges north
this evening, a cold front will quickly move across the Midsouth
into central Mississippi where it will likely stall. Moisture
ahead of the cold front will likely pool across north Mississippi
where precipitable water values are expected to reach 1.5 inches,
well into the 90th percentile for mid April. Rain rates may exceed
1.5 inches per hour. As a result, we issued a Flood Watch
beginning at 1 am tonight. The Weather Prediction Center has
included all of the Midsouth in their day 1 Excessive Rain
Forecast marginal risk and much of north Mississippi and a portion
of East central Arkansas in both the day 2 and day 3 marginal
risk for excessive rainfall forecast.
The Storm prediction center has issued a Slight risk for severe
thunderstorms tonight for a large portion of west Tennessee,
northwest Mississippi, east Arkansas and the Missouri Bootheel. A
Marginal risk is in place for the remainder of west Tennessee and
north Mississippi. A fast moving shortwave is expected to move
into southwest Missouri this evening. The moisture we mentioned in
the flood discussion above will be in place as thunderstorms
develop over southwest Missouri and north Arkansas this evening
and track into a moderately unstable environment in over the
Midsouth. Initially, elevated supercells capable of producing
large to very large hail are expected over northeast Arkansas and
the Missouri Bootheel. As the evening progresses storms should
become more surface based increasing the threat for damaging wind.
As storms approach the Mississippi river storms should be
weakening somewhat but could make it into northwest Mississippi
before diminishing late tonight.
Tomorrow, depending on where the cold front stalls, there could be
additional strong to severe thunderstorms develop over north
Mississippi. Currently the Storm prediction center has about half
of north Mississippi in a marginal outlook for severe storms.
Wind, hail and flooding will be the primary threats. Long straight
hodographs suggest the potential for training and or backbuilding
storms across portions of north Mississippi. This would enhance
the threat of flooding across the region. Storms should diminish
in coverage and intensity after sunset.
Sunday looks cooler and wet across most of the Midsouth but the
threat of strong to severe thunderstorms should be low. Easter
Sunday looks to be one of the cooler days out of the next week or
so featuring lows in the mid 40s to mid 50s and highs in the upper
50s to near 70 degrees. Widespread showers possibly with
isolated embedded thunderstorms are expected.
Showers and any thunderstorms should weaken and begin to shift out
of the Midsouth into Alabama and Middle Tennessee Sunday night.
Monday through Midweek looks dry as surface high pressure builds
over the plains then shifts east across Missouri, Kentucky and
West Virginia then along the east Coast by Wednesday morning.
Expect high temperatures in the mid 60s to mid 70s Tuesday through
Thursday.
After Wednesday, guidance is not in good agreement. Expect
temperatures to trend warmer with highs approaching 80 degrees
again.
30
&&
.AVIATION...
VFR conditions through mid evening. SHRAs and TSRAs will develop
along a warm front stretched across the area this evening and
along an advancing cold front which will push through overnight.
Conds will lower to IFR/LIFR overnight. The cold front pushes
south Saturday morning with lingering showers through the day.
LLWS likely this evening. South winds around 10 kts shift to
northeast around 10 kts with frontal passage. Conds will improve
to MVFR Saturday afternoon with VFR conds returning Saturday
evening.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch from 1 AM CDT Saturday through Saturday evening for
Lee AR-Phillips.
MO...None.
MS...Flood Watch from 1 AM CDT Saturday through Saturday evening for
Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-
Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-
Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-
Yalobusha.
TN...None.
&&Hazardous weather outlook, Apr 15, 3:23 PM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 323 PM CDT Fri Apr 15 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-162230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 323 PM CDT Fri Apr 15 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a Slight risk for severe thunderstorms tonight for a large portion of west Tennessee, northwest Mississippi, east Arkansas and the Missouri Bootheel. A Marginal risk is in place for the remainder of west Tennessee and north Mississippi. Large to very large hail will likely be an initial threat this evening with the threat of damaging wind increasing later tonight. Localized heavy rainfall is also possible. A Flash flood watch has been issued from 1 am tonight through tomorrow. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Marginal Risk of Excessive Rainfall exists for the Mid South through Sunday. Localized heavy rain may lead to flash flooding. A Flash flood watch has been issued through tomorrow. Additional severe thunderstorms are possible in portions of north Mississippi and east central Arkansas tomorrow. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight into early Saturday morning.
In the hours before
Special weather statement, Apr 15, 8:41 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
841 PM CDT Fri Apr 15 2022
TNZ020>022-051-052-054-160215-
Carroll TN-Henderson TN-Madison TN-Benton TN-Crockett TN-Gibson TN-
841 PM CDT Fri Apr 15 2022
...A strong thunderstorm will impact portions of east central
Crockett, northern Henderson, southeastern Gibson, southwestern
Benton, Carroll and northeastern Madison Counties through 915 PM
CDT...
At 841 PM CDT, Doppler radar was tracking a strong thunderstorm near
Milan, moving east at 55 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Humboldt, Milan, Trenton, Huntingdon, Natchez Trace State Park,
Fairview, Three Way, Bruceton, Atwood, Parkers Crossroads,
Wildersville, Medina, Trezevant, Hollow Rock, Gadsden, Gibson,
Clarksburg, McLemoresville, Howley and Hickory Flat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3583 8818 3574 8818 3575 8897 3596 8904
3606 8819 3585 8817
TIME...MOT...LOC 0141Z 267DEG 46KT 3586 8875
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
KRMLocal storm report, Apr 15, 9:19 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
919 PM CDT FRI APR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL 5 SE WALCOTT 35.97N 90.61W
04/15/2022 M2.75 INCH GREENE AR BROADCAST MEDIA
GOLFBALL TO BASEBALL SIZE HAIL ON HIGHWAY
351 IN NORTHERN CRAIGHEAD/SOUTHERN GREENE
COUNTIES. LARGE HAIL IN SOUTHERN PARTS OF
PARAGOULD.
0831 PM HAIL 11 SW PARAGOULD 35.94N 90.65W
04/15/2022 M1.75 INCH CRAIGHEAD AR AMATEUR RADIO
0851 PM HAIL BROOKLAND 35.90N 90.58W
04/15/2022 M1.75 INCH CRAIGHEAD AR BROADCAST MEDIA
GOLFBALL SIZE HAIL NORTHEAST OF JONESBORO.
0902 PM HAIL LAKE CITY 35.82N 90.45W
04/15/2022 M4.00 INCH CRAIGHEAD AR FIRE DEPT/RESCUE
0911 PM HAIL CARAWAY 35.76N 90.33W
04/15/2022 M2.75 INCH CRAIGHEAD AR FIRE DEPT/RESCUE
&&Local storm report, Apr 15, 9:24 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
924 PM CDT FRI APR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 4 ESE CARAWAY 35.74N 90.27W
04/15/2022 M1.75 INCH MISSISSIPPI AR FIRE DEPT/RESCUE
GOLFBALL SIZE HAIL IN ETOWAH.
&&Local storm report, Apr 15, 9:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
925 PM CDT FRI APR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL LAKE CITY 35.82N 90.45W
04/15/2022 M4.00 INCH CRAIGHEAD AR FIRE DEPT/RESCUE
CORRECTS PREVIOUS HAIL REPORT FROM LAKE
CITY. FIRE SERVICE VEHICLE DAMAGED BY
SOFTBALL SIZED HAIL.
&&Local storm report, Apr 15, 9:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
942 PM CDT FRI APR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM FUNNEL CLOUD 2 S KEISER 35.65N 90.09W
04/15/2022 MISSISSIPPI AR TRAINED SPOTTER
POSSIBLE TORNADO BETWEEN KEISER AND MARIE.
&&Local storm report, Apr 15, 9:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
945 PM CDT FRI APR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL OSCEOLA 35.70N 89.99W
04/15/2022 M2.00 INCH MISSISSIPPI AR EMERGENCY MNGR
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 11:56 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate, Tunica | 49 min |
| Apr 16, 12:44 AM CDT | Special Weather Statement | MEG | Tishomingo | 31 min |
| Apr 16, 1:02 AM CDT | Special Weather Statement | MEG | Benton, Marshall, Tate, Tippah, Union | 28 min |
| Apr 16, 1:32 AM CDT | Special Weather Statement | MEG | Union | 28 min |
| Apr 16, 1:50 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Pontotoc, Union | 40 min |
| Apr 16, 2:19 AM CDT | Areal Flood Advisory | MEG | Lafayette, Marshall, Union | 3 hr |
| Apr 16, 2:28 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Pontotoc, Union | 47 min |
| Apr 16, 2:49 AM CDT | Flash Flood Warning | MEG | Lafayette, Lee, Pontotoc, Union | 6 hr |
| Apr 16, 2:54 AM CDT | Special Weather Statement | MEG | Itawamba, Lee | 51 min |
| Apr 16, 3:19 AM CDT | Special Weather Statement | MEG | Pontotoc | 26 min |
| Apr 16, 3:19 AM CDT | Special Weather Statement | MEG | Pontotoc | 26 min |
| Apr 16, 3:47 AM CDT | Special Weather Statement | MEG | Chickasaw, Monroe, Pontotoc | 43 min |
| Apr 16, 4:39 AM CDT | Special Weather Statement | MEG | Chickasaw | 36 min |
| Apr 16, 7:46 AM CDT | Areal Flood Advisory | MEG | Calhoun, Yalobusha | 3 hr |
| Apr 16, 8:44 AM CDT | Flash Flood Warning | MEG | Calhoun, Yalobusha | 3 hr |
| Apr 16, 9:09 AM CDT | River Flood Warning | MEG | Monroe | 55 hr |
| Apr 16, 9:41 AM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc | 3 hr |
| Apr 16, 11:55 AM CDT | River Flood Warning | MEG | Monroe | 59 hr |
| Apr 15, 8:41 PM CDT | Special Weather Statement | MEG | Carroll | 34 min |
| Apr 15, 8:54 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Henderson | 22 min |
| Apr 15, 9:14 PM CDT | Tornado Warning | MEG | Lauderdale, Tipton | 31 min |
| Apr 15, 9:41 PM CDT | Tornado Warning | MEG | Lauderdale, Tipton | 26 min |
| Apr 15, 10:05 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Tipton | 7 min |
| Apr 15, 10:23 PM CDT | Special Weather Statement | MEG | Hardeman | 37 min |
| Apr 15, 10:42 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Haywood, Henderson, McNairy, Madison | 48 min |
| Apr 15, 10:58 PM CDT | Areal Flood Advisory | MEG | Haywood, Lauderdale, Tipton | 3 hr |
| Apr 15, 11:21 PM CDT | Areal Flood Advisory | MEG | Chester, Hardeman, McNairy | 3 hr |
| Apr 15, 11:28 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Henderson, McNairy, Madison | 32 min |
| Apr 16, 12:34 AM CDT | Special Weather Statement | MEG | Hardeman | 26 min |
| Apr 15, 7:55 PM CDT | Special Weather Statement | MEG | Greene | 35 min |
| Apr 15, 8:05 PM CDT | Tornado Warning | MEG | Craighead, Greene | 40 min |
| Apr 15, 8:36 PM CDT | Tornado Warning | MEG | Craighead, Greene, Mississippi, Poinsett | 24 min |
| Apr 15, 8:54 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 21 min |
| Apr 15, 8:59 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.